MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.A visual examination identified adhered biological material on the driveshaft distal to the crown.The adhered material prevented a guide wire from passing through the area and the driveshaft was cut proximal to the biological material.The guide wire was able to pass through the remaining device without encountering resistance.The oad was powered on and off multiple times with no issues observed.At the conclusion of the device analysis investigation, the report that the device became stuck in the vessel and a vessel perforation occurred could not be confirmed through analysis.It is possible that the adhered material observed on the driveshaft may have been related to the stuck in vessel and perforation events, however this could not be confirmed.Examination did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the accumulation is unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Orbital atherectomy was selected for treatment of the left anterior tibial (at) and tibioperoneal trunk (tpt) arteries.The proximal at was 70% stenosed and the mid to distal segment was a straight chronic total occlusion (cto).The tpt was 90% stenosed, with the peroneal artery providing collaterals to the posterior tibial artery.Some difficulty was encountered crossing the at lesions and the cto, but there were no unusual turns or bends of the wire and imaging revealed that the microcatheter was intraluminal.Proximal to distal treatment to the at with the diamondback peripheral orbital atherectomy device (oad) was performed.Treatment was continued to the cto on low speed, with some overlapping treatment.Medium speed was selected, the oad sounded as though it had stalled, and the device had become stuck in the vessel.The oad was pulled back through the lesion, and during removal wire access was lost.The oad and wire were both removed and imaging of the cto revealed a vessel perforation.Attempts to re-cross the cto with a catheter and non-csi wire were unsuccessful.Percutaneous transluminal angioplasty was performed to the proximal portion of the at and tpt, following which a residual perforation remained.The leg was wrapped with an elastic bandage to provide external compression.Following the procedure, the patient remained hemodynamically stable and the patient's lower extremity remained warm with a pulse and no signs of swelling.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12917036
Report Number3004742232-2021-00405
Device Sequence Number5658106
Product Code MCW
UDI-Device Identifier10850000491240
UDI-Public(01)10850000491240(17)230531(10)381376-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberDBP-150CLASS145
Device Catalogue Number7-10057-08
Device Lot Number381376-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite